MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER
Catalog Number AT120164
Medical Device Problem Codes Material Frayed (1262); Peeled/Delaminated (1454); Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 11/2025) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly had some resistance upon removal.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the left external iliac vein via left popliteal vein, the pta balloon allegedly had some resistance upon removal.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas pta dilatation catheter was returned for evaluation.Frayed fiber, unraveled fiber and peeled pebax were observed on the returned balloon during the visual evaluation.On the functional testing, an in-house guide wire was able to be inserted into the catheter.However, the functional testing for sheath removal difficulties couldn¿t be performed as the in-house sheath was unable to insert due to the device condition.During the visual evaluation, frayed fiber, unraveled fiber and peeled pebax were observed on the returned catheter.However, as per the reported event, the observed fiber anomalies might be caused due to the balloon stuck within the stent at the time of procedure.Therefore, the investigation is confirmed for the identified frayed fiber, unraveled fiber and peeled pebax.However, the investigation remains inconclusive for the reported sheath removal difficulties as the functional testing couldn¿t be performed due to the device's condition.A definitive root cause for the reported sheath removal difficulties and identified frayed fiber, unraveled fiber and peeled pebax could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the left external iliac vein via the left popliteal vein, the pta balloon allegedly had some resistance upon removal.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas pta dilatation catheter was returned for evaluation.Frayed fiber, unraveled fiber and peeled pebax were observed on the returned balloon during the visual evaluation.On the functional testing, an in-house guide wire was able to be inserted into the catheter.However, the functional testing for sheath removal difficulties couldn¿t be performed as the in-house sheath was unable to insert due to the device condition.During the visual evaluation, frayed fiber, unraveled fiber and peeled pebax were observed on the returned catheter.However, as per the reported event, the observed fiber anomalies might be caused due to the balloon stuck within the stent at the time of procedure.Therefore, the investigation is confirmed for the identified frayed fiber, unraveled fiber and peeled pebax.However, the investigation remains inconclusive for the reported sheath removal difficulties as the functional testing couldn¿t be performed due to the device's condition.A definitive root cause for the reported sheath removal difficulties and identified frayed fiber, unraveled fiber and peeled pebax could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, d4 (expiration date: 11/2025), g3, h6 (device).H11: h6 (method, result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ATLAS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18416988
Report Number2020394-2023-01337
Device Sequence Number8145603
Product Code DQY
UDI-Device Identifier00801741062667
UDI-Public(01)00801741062667(11)221214(17)251128(10)GFGY1576
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2025
Device Catalogue NumberAT120164
Device Lot NumberGFGY1576
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer04/03/2024
06/12/2024
Initial Report FDA Received Date12/29/2023
Supplement Report FDA Received Date04/06/2024
06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight74 KG
Patient RaceWhite